I am new to board and am hoping for some advice. My dad is 71 and has HBP. He has been on Verapamil 240mg for years, he was taken off lisinopril 20/25 after his kidney functions became elevated. Now his kidney functions are back to normal.He also takes Lasix 20 mg. His BP runs 152/68,147/70,etc..in the AM, then by afternoon its 125/60,128/65 etc. After a very high reading of 184/66, I took him to ER and they did bloodwork and EKG...all came back good. Was told to follow up with his MD but was also told not to add another BP med or Diastolic would drop too low.
He had follow up with MD yesterday, and Dr told him to take his Verapamil 240 mg in the AM and take half Verapamil at night. I am worried sick that it will drop diastolic even more. He lives alone and gets up lots at night to go to the bathroom or get a drink. I even called Dr and spoke to nurse,just to make sure my dad did explain fully how his BP ran at night and to make sure he should still take the extra if it was low at night. I do believe his Verapamil is extended release. The nurse called me back and said Dr said for him to still take the extra half at night.
Any advice would be so appreciated! I am a worrier thats for sure. LOL